MAUDE Adverse Event Report: ARROW INTERNATIONAL INC. ARROW RA CATH SET: 20 GA X 1-1/2"; WIRE, GUIDE, CATHETER

ARROW INTERNATIONAL INC. ARROW RA CATH SET: 20 GA X 1-1/2"; WIRE, GUIDE, CATHETER
Catalog Number RA-04120
Medical Device Problem Codes Deformation Due to Compressive Stress (2889); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 11/15/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn (b)(4).
 
Event or Problem Description
It was reported that: wire popped out of radial art line kit.The device was returned and visual analysis showed that the issue was swg needle resistance causing wire to kink.
 
Additional Manufacturer Narrative
(b)(4).The customer returned one arterial catheterization device and a lidstock for analysis.It was noted that the black handle was in the starting position at the proximal end of the tubing.It was also noted that the catheter was fully deployed off the cannula and was not returned for analysis.Large quantities of biological material were observed inside the tubing.Visual analysis revealed that the guide wire was kinked directly adjacent to the proximal opening of the cannula.This kinking prevented the guide wire from passing and resulted in the guide wire to protrude from the slit in the tubing.The tubing was intentionally severed to analyze the guide wire and cannula.Microscopic examination confirmed the kinking.No other defects or anomalies were observed on the guide wire nor the cannula.The kink on the guide wire measured 11mm from the distal weld.The guide wire total length measured 5 1/8", which is within the specification limits of 5 1/32"-5 7/32" per the guide wire with handle product drawing.The guide wire outer diameter 0.44mm, which is within the specification limits of 0.0432mm-0.0457mm per the guide wire product drawing.The cannula inner diameter measured 0.019", which is within the specification limits of 0.019"-0.0205" per the cannula product drawing.An attempt to advance the black handle of the guide wire was performed; however, this was not possible due to the kinking.Instead, the guide wire further protruded from the slit in the tubing.Performed per ifu statement, "trial advance and retract guidewire through needle using guidewire handle to ensure proper function".To better analyze the cannula, the guide wire tubing was intentionally severed.The guide wire was then removed from the proximal end of the cannula.No resistance was noted during removal.A lab inventory guide wire with a diameter of 0.018" was inserted through the cannula.Little to no resistance was encountered as the guide wire passed completely through the cannula.When the lab inventory guide wire reached the distal tip, biological material was observed exiting the cannula.A device history record review was performed with no relevant findings.The ifu provided with the kit informs the user, "trial advance and retract guidewire through needle using guidewire handle to ensure proper function".The ifu also states , "prior to insertion, ensure guidewire is returned to the original position before insertion or blood flashback may be inhibited".The report of a kinked guide wire due to needle resistance was confirmed through complaint investigation.Visual analysis revealed that the guide wire was in the starting position and was protruding from the slit on the tubing.Further analysis revealed that the guide wire was kinked directly adjacent to the proximal opening of the cannula, which prevented the guide wire from passing.Despite the damage, the sample met all relevant dimensional and functional requirements, and a device history record review did not reveal any relevant findings.Based on the customer report and the condition of the sample received, the root cause cannot be determined as it is unknown if the damage occurred before or after the customer handled.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Qn#(b)(4).In section provided the full udi #.Udi related data quality updates only.
 
Event or Problem Description

Brand Name
ARROW RA CATH SET: 20 GA X 1-1/2"
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
ARROW INTERNATIONAL INC.
reading PA
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
marling heaton
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key18218524
Report Number9680794-2023-00943
Device Sequence Number20261233
Product Code DQX
UDI-Device Identifier00801902013248
UDI-Public(01)00801902013248(11)221109(17)271031(10)14F22K0208(21)
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K810675
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberRA-04120
Device Lot Number14F22K0208
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/27/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/28/2023
Supplement Date Received by Manufacturer04/29/2024
Not provided
Initial Report FDA Received Date11/28/2023
Supplement Report FDA Received Date04/29/2024
08/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/09/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED; NOT REPORTED
Patient SexUnknown